FMEA RPN Calculator

RPN is severity × occurrence × detection on your approved 1–10 rubric.

This selection changes review context only. Formulas and example inputs stay unchanged. Check the model assumptions and applicability for the actual process.

Identify the actual asset, process, work boundary, source documents, units and assumptions. Confirm that the selected model or template applies before using its results.

1 Inputs

2 Results

Risk Priority Number
240 / 1000
Criticality (S×O)
40 / 100
RPN = S × O × D
RPN is severity × occurrence × detection on your approved 1–10 rubric. Equal products can represent different risks. This tool does not reproduce an official Action Priority table; review severe effects independently.

Worked example

Example values are illustrative. Replace them with your measured data.

InputValue
Severity (S) — effect8
Occurrence (O) — likelihood5
Detection (D) — chance it's caught6

Risk Priority Number: 240 / 1000

Related tools

About this calculator

How it works

You rate Severity, Occurrence and Detection from 1 to 10. RPN = S × O × D, from 1 to 1,000. Criticality = S × O. Separately, the tool assigns an AIAG-VDA Action Priority (High, Medium or Low) using lookup logic that weighs Severity first, then Occurrence, then Detection, instead of multiplying them.

Worked example (illustrative inputs)

S = 8, O = 5, D = 6. RPN = 240, which falls in the Critical band. Criticality = 40 out of 100. Action Priority: with S of 7–8 and O of 4–5, a D of 4 or more gives High. The severity flag reads 'loss of function – review controls'.

How to read the result

RPN bands are Low (up to 49), Moderate (50–99), High (100–199) and Critical (200 or more). Two failure modes with the same RPN can get different Action Priorities, so rank by Action Priority. Severity 9–10 is flagged as safety or regulatory and needs action whatever the RPN. The tool also names the biggest lever. Severity usually needs a design change, Occurrence responds to error-proofing, and Detection responds to better controls.

When to use it

Use it to score each failure mode in a design or process FMEA and rescore after actions to confirm they worked.

À propos de ce calculateur

Traduction (brouillon) — à relire.

Fonctionnement

Vous notez la Gravité, l'Occurrence et la Détection de 1 à 10. IPR (RPN) = G × O × D, de 1 à 1 000. Criticité = G × O. En parallèle, l'outil attribue une Priorité d'action AIAG-VDA (Haute, Moyenne ou Basse) par une table de décision qui considère d'abord la Gravité, puis l'Occurrence, puis la Détection, sans les multiplier.

Exemple chiffré (valeurs d'illustration)

G = 8, O = 5, D = 6. IPR = 240, dans la bande Critique. Criticité = 40 sur 100. Priorité d'action : avec G de 7–8 et O de 4–5, une D de 4 ou plus donne Haute. L'alerte de gravité indique « perte de fonction – revoir les contrôles ».

Lire le résultat

Bandes IPR : Faible (jusqu'à 49), Modéré (50–99), Élevé (100–199), Critique (200 ou plus). Deux modes de défaillance de même IPR peuvent avoir des priorités différentes, donc classez selon la Priorité d'action. Une gravité de 9 ou 10 est signalée comme sécurité ou réglementaire et impose une action, quel que soit l'IPR. L'outil indique aussi le principal levier : la gravité exige souvent une modification de conception, l'occurrence se traite par détrompage, la détection par de meilleurs contrôles.

Quand l'utiliser

À utiliser pour coter chaque mode de défaillance d'une AMDEC produit ou procédé, puis recoter après les actions pour vérifier leur effet.

حول هذه الحاسبة

ترجمة (مسودة) — للمراجعة.

طريقة الحساب

تقيّم الشدة والحدوث والاكتشاف من 1 إلى 10. رقم أولوية المخاطر RPN = S × O × D، من 1 إلى 1000. الحرجية = S × O. وبشكل منفصل، تحدد الأداة أولوية الإجراء وفق AIAG-VDA (عالية أو متوسطة أو منخفضة) بجدول قرار يزن الشدة أولاً ثم الحدوث ثم الاكتشاف بدلاً من ضربها.

مثال محسوب (قيم توضيحية)

S = 8، O = 5، D = 6. RPN = 240 ضمن فئة حرج. الحرجية = 40 من 100. أولوية الإجراء: مع شدة 7–8 وحدوث 4–5، يعطي اكتشاف 4 فأكثر أولوية عالية. ويظهر تنبيه الشدة «فقدان الوظيفة – راجع الضوابط».

قراءة النتيجة

فئات RPN: منخفض (حتى 49)، متوسط (50–99)، مرتفع (100–199)، حرج (200 فأكثر). قد يحصل نمطا عطل لهما الرقم نفسه على أولويتين مختلفتين، لذا رتّب حسب أولوية الإجراء. الشدة 9–10 تُعلَّم كمسألة سلامة أو امتثال وتستوجب إجراءً مهما كان الرقم. وتحدد الأداة أكبر رافعة: الشدة تحتاج غالباً إلى تعديل التصميم، والحدوث يُعالج بمنع الخطأ، والاكتشاف بضوابط أفضل.

متى تستخدمه

استخدمها لتقييم كل نمط عطل في تحليل FMEA للتصميم أو العملية، ثم أعد التقييم بعد الإجراءات للتأكد من فعاليتها.

In one line

RPN is severity × occurrence × detection on your approved 1–10 rubric. Equal products can represent different risks. This tool does not reproduce an official Action Priority table; review severe effects independently.

Worked example

EXAMPLE

Illustrative values (the calculator defaults), not data from a real site.

Inputs
Severity (S) — effect8
Occurrence (O) — likelihood5 — moderate
Detection (D) — chance it's caught6
Results
Risk Priority Number240 / 1000
Risk bandCritical
Action Priority (AIAG-VDA)High
Criticality (S×O)40 / 100
Severity flagLoss of function — review controls

Frequently asked questions

What is a good or acceptable RPN?

There is no single universal cutoff — RPN action thresholds are organization-defined, and many teams historically acted around RPN 100 or higher. The AIAG-VDA handbook has moved away from fixed RPN thresholds in favor of the Action Priority rating precisely because a single number can be misleading.

Why does this tool show both RPN and Action Priority?

RPN is still widely used and easy to communicate, but Action Priority is the current AIAG-VDA standard and better reflects real risk because it weighs Severity most heavily. Showing both lets you report the familiar number while making decisions off the more defensible rating.

What should I do if Severity is 9 or 10?

Treat it as mandatory for action regardless of the RPN or Action Priority result — a Severity of 9 or 10 means the failure could affect safety or regulatory compliance, and low occurrence or good detection does not eliminate that exposure, it only reduces how often it might happen.

How do I decide whether to attack Occurrence or Detection first?

Severity is fixed by the nature of the failure effect and usually requires a design change to lower it. Between the other two, focus on whichever is scored higher in your specific case — reduce Occurrence through error-proofing and more robust design, or improve Detection through better inspection, testing or automated controls.

Can I compare RPN scores across different FMEA teams or projects?

Only cautiously. Severity, Occurrence and Detection ratings are somewhat subjective and different teams may calibrate the 1-10 scales slightly differently, so RPN comparisons are most reliable within one team's own FMEA using a shared rating guide, not across unrelated projects.

Donate · Faire un don · تبرّع